Alert archive / New Mexico / Special Weather Statements in 2021
Special Weather Statement, NWS Albuquerque, NM
NWS Albuquerque, NM issued this special weather statement at May 14, 2021, 3:11 PM MDT for Quay County, New Mexico. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 14, 2021, 3:11 PM MDT (21:11 UTC)
- Expired
- May 14, 2021, 3:45 PM MDT
- In force
- 34 min
- Issued by
- NWS Albuquerque, NM
County Quay County, NM
The radar
The Cannon AFB radar (KFDX), 83 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.2 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 51 J/kg
- Mixed-layer CIN
- -519 J/kg
- Mixed-layer LCL
- 807 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 364 m²/s²
- 0-3 km storm-relative helicity
- 385 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
287
WWUS85 KABQ 142111
SPSABQ
Special Weather Statement
National Weather Service Albuquerque NM
311 PM MDT Fri May 14 2021
NMZ231-232-234-142145-
Eastern San Miguel County-Harding County-Quay County-
311 PM MDT Fri May 14 2021
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL SAN MIGUEL...
SOUTHEASTERN HARDING AND WEST CENTRAL QUAY COUNTIES UNTIL 345 PM
MDT...
At 311 PM MDT, Doppler radar was tracking a strong thunderstorm 12
miles east of Conchas, or 21 miles northwest of Tucumcari, moving
east at 20 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Tucumcari, Conchas and Conchas Lake State Park.
This includes the following highways...
Interstate 40 between Mile Markers 323 and 336.
State Road 104 between Mile Markers 75 and 105.
&&
LAT...LON 3537 10421 3556 10398 3550 10345 3527 10357
3503 10377
TIME...MOT...LOC 2111Z 291DEG 16KT 3540 10397
$$
15What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this special weather statement went out at May 14, 11:39 AM MDT, 3 hours 32 minutes earlier.
Area forecast discussion, May 14, 11:39 AM MDT, 3 hours 32 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1139 AM MDT Fri May 14 2021 .AVIATION... 18Z TAF CYCLE Scattered showers and thunderstorms have alrealdy developed across the Southwest and South Central Mountains, with isolated development to the lee of the Sangre de Cristo Mountains. Storms will continue to shift to the east or northeast through the day. Strong to damaging wind gusts will be possible, particularly later this afternoon across eastern NM. These winds may result in areas of BLDU and a few storms may contain hail as well. KROW and KTCC may be impacted. Storms will decrease or move out of the area by 06Z, though another round of stronger convection is possible Saturday across eastern NM. 34 && .PREV DISCUSSION...306 AM MDT Fri May 14 2021... .SYNOPSIS... Spotty showers and thunderstorms are forecast for the southwest and south-central mountains this afternoon. A few storms are also possible for far northeast and east-central portions of the state. Drier air moves in for the weekend with mostly sunny to partly cloudy skies and breezy to locally windy conditions, especially Sunday. A slow moving storm system remain on track to bring an increase in chances for showers and thunderstorms, mainly east early next week. High temperatures will remain near seasonal averages. && .DISCUSSION... .SHORT TERM...(TODAY THROUGH SATURDAY)... A low amplitude ridge will translate east across the region through Saturday, with continued warming today. Southerly flow in the lower boundary layer is bringing improved moisture with surface dewpoints on the uptrend. With higher dewpoints and increasing temperatures comes greater instability and improved coverage of afternoon/evening showers and storms. That said, PWATs are unimpressive and generally range from 0.25-0.60" across the area. A mix of wet/dry storms are likely, trending drier along/west of the RGV. The SPC day1 convective outlook shows portions of eastern NM in a marginal risk for severe storms, with damaging wind gusts being the primary threat given dCAPE values approaching 2000J/kg. Similar setup Saturday, but a backdoor front will push into the northeast plains/highlands and bring improved moisture and a more favorable shear environment for late day severe storms. The latest NAM is advertising sbCAPE in excess of 2000J/kg, LIs of -7 and 0-6km bulk shear of 35kts across portions of Union and Colfax Counties late Saturday, which should be more than sufficient for a severe storm or two. LONG TERM...(SATURDAY NIGHT THROUGH THURSDAY)... Dry air pushes in Saturday night on southwest flow aloft ahead of closed low moving over central CA. Despite the southwest flow aloft, rain cooled air from eastern CO and the southern plains results in low- level easterlies for northeast NM Sunday. Afternoon and early evening thunderstorms are forecast for far northeast NM Sunday. Elsewhere, southwest winds will be on the increase Sunday afternoon thanks to the low to the west. 00Z model suite has trended back drier for western and central areas for Monday and Tuesday. Single digit relative humidity at 500 mb wraps around the low early Monday. This drier air aloft, however, could make for severe storms in northeast NM Monday afternoon and evening. Tuesday remains on track for the wettest day of the next 7 for the northeast third as the upper low moves overhead and helps draw in low-level moisture from the east. The low shifts east of NM Wednesday and the GFS and ECMWF agree that a ridge of high pressure translates in from the west on Wednesday. Slight chances for afternoon and evening convection remain across far northeast NM Wednesday with dry southwest flow expected Thursday. 11/33 && .FIRE WEATHER... Potential for ignitions are on the uptrend through Saturday given an expected increase in lightning activity and a mix of wet/dry storms. A Pacific low will approach Sunday and spread stronger winds and a drier airmass over central and western New Mexico. The potential for critical fire weather conditions will be on the uptrend Sunday, but forecast wind speeds are currently below critical threshold. The combination of the Pacific low and a backdoor front will bring cooler conditions on Tuesday with good chances for wetting rain favoring the northeast quarter of the state. Medium range model solutions depart from mid to late next week with the handling of a closed low over the Great Basin. The 00Z ECMWF and Canadian are favored at this time and would bring stronger winds around the base of the upper low across our region, introducing the potential for critical fire weather conditions to central and western New Mexico Thu/Fri. 11 && .ABQ WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, May 14, 7:55 AM MDT, 7 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 755 AM MDT Fri May 14 2021 NMZ201>241-151200- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-Tusas Mountains Including Chama- Jemez Mountains-Glorieta Mesa Including Glorieta Pass- Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Espanola Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood- Estancia Valley-Central Highlands-South Central Highlands- Upper Tularosa Valley-South Central Mountains- Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- San Agustin Plains and Adjacent Lowlands- 755 AM MDT Fri May 14 2021 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight A few strong or severe thunderstorms will be possible across portions of eastern New Mexico this afternoon and evening. Damaging wind gusts and small hail will be the main concerns with these storms. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A better chance of strong to severe thunderstorms will return on Saturday across northeast and far eastern New Mexico. Large hail and damaging wind gusts will be likely, though a tornado cannot be ruled out. Severe weather chances persist across northeast New Mexico on Sunday and may return Monday and Tuesday as well. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any severe weather through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. You can also submit storm reports and photos on our Facebook page or via Twitter using the hashtag nmwx. 34
In the hours before
Special weather statement, May 14, 1:37 PM MDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
137 PM MDT Fri May 14 2021
NMZ207-208-220-241-142000-
West Central Highlands-San Agustin Plains and Adjacent Lowlands-Lower
Rio Grande Valley-Southwest Mountains-
137 PM MDT Fri May 14 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SOCORRO COUNTY UNTIL
200 PM MDT...
At 136 PM MDT, Doppler radar was tracking a strong thunderstorm 12
miles north of Magdalena, or 25 miles northwest of Socorro, moving
northeast at 20 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Magdalena.
This includes Highway 60 between Mile Markers 115 and 116.
&&
LAT...LON 3411 10734 3422 10759 3457 10725 3435 10689
3426 10694 3416 10698 3413 10718
TIME...MOT...LOC 1936Z 233DEG 19KT 3429 10725
15Special weather statement, May 14, 2:06 PM MDT, 1 hour 5 minutes before
Special Weather Statement National Weather Service Albuquerque NM 206 PM MDT Fri May 14 2021 NMZ233-237>239-142030- Eastern Lincoln County-Chaves County Plains-Guadalupe County-De Baca County- 206 PM MDT Fri May 14 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LINCOLN... SOUTHWESTERN DE BACA...NORTHWESTERN CHAVES AND SOUTHERN GUADALUPE COUNTIES UNTIL 230 PM MDT... At 206 PM MDT, Doppler radar was tracking a strong thunderstorm 10 miles south of Ramon, or 38 miles southeast of Vaughn, moving northeast at 20 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Ramon. This includes Highway 285 between Mile Markers 155 and 184. && LAT...LON 3389 10480 3402 10504 3451 10495 3436 10437 TIME...MOT...LOC 2006Z 217DEG 19KT 3409 10492 15
Special weather statement, May 14, 2:30 PM MDT, 41 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
230 PM MDT Fri May 14 2021
NMZ230-142100-
Union County-
230 PM MDT Fri May 14 2021
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL UNION COUNTY UNTIL
300 PM MDT...
At 230 PM MDT, Doppler radar was tracking a strong thunderstorm near
Clayton, moving southeast at 15 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Clayton, Clayton Lake State Park and Seneca.
This includes Highway 64 between Mile Markers 421 and 429.
&&
LAT...LON 3650 10304 3632 10304 3651 10338 3670 10322
3661 10300 3650 10300
TIME...MOT...LOC 2030Z 293DEG 12KT 3653 10321
15Special weather statement, May 14, 2:58 PM MDT, 13 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
258 PM MDT Fri May 14 2021
NMZ237-142130-
De Baca County-
258 PM MDT Fri May 14 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DE BACA COUNTY UNTIL 330
PM MDT...
At 258 PM MDT, Doppler radar was tracking a strong thunderstorm 15
miles south of Yeso, or 24 miles southwest of Fort Sumner, moving
east at 25 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
This storm will remain over mainly rural areas of southern De Baca
County.
This includes Highway 285 between Mile Markers 163 and 171.
&&
LAT...LON 3400 10416 3408 10479 3409 10479 3409 10489
3427 10488 3438 10479 3441 10411
TIME...MOT...LOC 2058Z 285DEG 22KT 3422 10453
15Special weather statement, May 14, 3:01 PM MDT, 10 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
301 PM MDT Fri May 14 2021
NMZ227-228-142130-
Far Northeast Highlands-Johnson and Bartlett Mesas Including Raton
Pass-
301 PM MDT Fri May 14 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COLFAX COUNTY UNTIL
330 PM MDT...
At 301 PM MDT, Doppler radar was tracking a strong thunderstorm near
Raton Crews Airport, or 13 miles south of Raton, moving east at 20
mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Raton, Sugarite, Raton Crews Airport and Sugarite Canyon State Park.
This includes the following highways...
Interstate 25 between Mile Markers 427 and 460.
Highway 64 between Mile Markers 323 and 375.
&&
LAT...LON 3643 10401 3650 10435 3659 10472 3683 10464
3699 10449 3699 10400
TIME...MOT...LOC 2101Z 291DEG 16KT 3669 10445
15Special weather statement, May 14, 3:11 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
311 PM MDT Fri May 14 2021
NMZ231-232-234-142145-
Eastern San Miguel County-Harding County-Quay County-
311 PM MDT Fri May 14 2021
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL SAN MIGUEL...
SOUTHEASTERN HARDING AND WEST CENTRAL QUAY COUNTIES UNTIL 345 PM
MDT...
At 311 PM MDT, Doppler radar was tracking a strong thunderstorm 12
miles east of Conchas, or 21 miles northwest of Tucumcari, moving
east at 20 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Tucumcari, Conchas and Conchas Lake State Park.
This includes the following highways...
Interstate 40 between Mile Markers 323 and 336.
State Road 104 between Mile Markers 75 and 105.
&&
LAT...LON 3537 10421 3556 10398 3550 10345 3527 10357
3503 10377
TIME...MOT...LOC 2111Z 291DEG 16KT 3540 10397
15The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 11:09 AM MDT | Special Weather Statement | ABQ | Catron | 21 min |
| May 14, 11:34 AM MDT | Special Weather Statement | ABQ | Catron | 26 min |
| May 14, 12:29 PM MDT | Special Weather Statement | ABQ | 31 min | |
| May 14, 12:46 PM MDT | Special Weather Statement | ABQ | Lincoln | 29 min |
| May 14, 12:53 PM MDT | Special Weather Statement | ABQ | Lincoln | 37 min |
| May 14, 1:37 PM MDT | Special Weather Statement | ABQ | Socorro | 23 min |
| May 14, 2:06 PM MDT | Special Weather Statement | ABQ | De Baca | 24 min |
| May 14, 2:30 PM MDT | Special Weather Statement | ABQ | Union | 30 min |
| May 14, 2:58 PM MDT | Special Weather Statement | ABQ | De Baca | 32 min |
| May 14, 3:01 PM MDT | Special Weather Statement | ABQ | Colfax | 29 min |
| May 14, 3:33 PM MDT | Special Weather Statement | ABQ | Union | 27 min |
| May 14, 3:45 PM MDT | Special Weather Statement | ABQ | De Baca | 30 min |
| May 14, 3:51 PM MDT | Severe Thunderstorm Warning | ABQ | Curry, De Baca, Quay, Roosevelt | 39 min |
| May 14, 4:00 PM MDT | Special Weather Statement | ABQ | Union | 30 min |
| May 14, 4:32 PM MDT | Special Weather Statement | ABQ | Curry | 28 min |
Nearby
Special Weather Statements in New Mexico, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.